What if I’ve already stopped taking the drug?

If you have suffered injury (in the form of severe side effects) as a result of taking a defective medication (such as the acne medication Accutane—or any generic version of that drug), you might be entitled to recover monetary damages from the drug’s manufacturer. You might be able to demand this compensation (by way of a lawsuit, typically) even if you have already stopped taking the drug. It is important for you to understand, however, that any claim you might have can be permanently lost if you fail to make your claim in a timely manner.  There are laws—”statutes of limitations”—that govern when you are (and are not) allowed to file a claim.

Statutes of limitations set a period of time following a certain event during which an injured person may take legal action. These laws exist so that injured persons do not wait an unreasonable amount of time to file a claim. (The more time that goes by after injury is suffered, the more difficult it becomes to determine what actually happened and who is responsible.) Statutes of limitations vary from state to state. For a legal claim involving an injury, a victim usually has from one to three years to file a lawsuit against the party believed to have caused the injury.

In general, the time to bring a lawsuit begins to run from the time that an injury occurs. In many cases, it is obvious when an injury occurs: Injuries that result from an automobile collision, for example. Or from a fall on an icy sidewalk. In those instances, the time to sue begins to run from the day of the incident or accident.

When a person is injured by a dangerous drug (such as Accutane), however, it is not so obvious when the injury occurred—and therefore when the victim’s time to sue begins to run. Unlike a situation such as a car accident, in which injuries occurs all at once, defective drugs can cause injuries that develop gradually. It can take some time for you to even realize there is something wrong. Or, if you know that something is wrong, you might not remember when you first realized it.

For this reason, if you’ve taken Accutane (or a generic version) in the past but have since stopped—and you’ve suffered severe side effects at any time since you first started on either drug—you will need to consult a lawyer to determine when your time to sue for money compensation will run out.

The strength of your case does not depend on whether you are currently taking a defective/dangerous drug. Even if you’ve already stopped taking a drug that caused you harm, if the time to sue has not expired, then you are eligible to file a legal claim against the drug’s manufacturer. The lawyers of the Rottenstein Law Group will make demanding compensation for your injuries as painless as possible. We’ve been through this before. You shouldn’t have had to go through it even once. You’ve taken enough. We’ll take it from here.

Join the Discussion

Please note: Comments are encouraged in order to permit visitors to discuss relevant topics. Comments are moderated and might be edited by RLG before being published.

Comments should not be used to ask questions of RLG’s lawyers; if you want to speak with a lawyer, please fill out this contact form or call 1 (888) 976-8529. *Your name and email address will not be published.

*

  

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <strike> <strong>

rlg Previous Comments

  1. Guest
    on June 25, 2012 at 10:11 pm

    I took this drug when I was 19-20, I'm 22 now. I suffered from major bloody noses, two a day for over 7.5 months I was on it. My shoulders were so bad from acne and was why I was put on it to prevent scaring. After the accutane I never felt the same, I've been down a lot and take naps and long period of sleep that can last up to 15 hours sometimes. I never used to sleep that much during the day or feel like I have no energy. Lately my knees have been starting to hurt me and I've heard one of my friends who plays baseball lost 10 MPH on his pitching arm velocity and having being on the drug has been known to weaken the muscles and joints in the body. A year after I stopped taking the drug my shoulders on my skin have hundreds of little white dots from deep under my skin and have been to 3 different dermatologists that have tried to help me and have even extracted a sample of it which also scared me permanently just to hear its scaring tissue from the drug I took. I don't think this is fair and I am only 22 and this accutane has made my life so much different than everyone else. I just want to be normal, and to hopefully be able to receive some type of surgery to fix this horrible side effect. Also in the infected areas saturated around my shoulders have damaged skin that swells pink sometimes when exposed to the sun if I don't use a high SPF.

  2. Guest
    on April 27, 2012 at 1:01 am

    I have been suffering from massive amount of hair loss since discontinuing Roaccutane in November 2010. This has all but destroyed by quality of life.

RLG encourages you to reproduce our original content—on your own web site; in emails to your friends and family; in blogs, posts, and tweets, etc.—but we ask that you please attribute whatever you use to us, and, whenever possible, provide a link to the page where you first found the material. That way, whoever reads your excerpt might read more informative material of interest at one of RLG's sites.
You’ve taken enough. We'll take it from here. Click here to contact us now.